Nov 9, 2011
My cd4 baseline was 250 when I started treatment about 6 years ago. For the last 2 weeks, I had stopped taking my Combivir & Stocrin and now I am having shingles outbreak. Does it mean that my viral load has gone up from being undetectable to high level? Will this make me more infectious to my partner?
Response from Dr. Young
Hello and thanks for posting.
Usually it could take up to 2 weeks or more to see one's suppressed HIV to return following treatment interruption. In your case, it's not entirely clear if your shingles is directly related to your treatment interruption, since shingles could occur even if your on your meds. On the other hand, people with untreated HIV are at greater risk of having shingles reactivation.
Assuming your viral load is back, then your risk of transmission to your sex or drug partners definitely goes way up.
Overall, the best science (and my opinion) discourages the discontinuation of HIV medications, unless there's a compelling reason. There is good evidence that suggests that in the long run, people who discontinue are at significantly greater risk of both AIDS- and non-AIDS-related complications. Better, IMHO, to understand why one is interested in interruptions and address these issues, be they pill number, dosing frequency or side effects.
Hope that helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Runny Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- Tingling In Feet After Licking Genital Worried I Have HIV
- Can You Get Warts With Gonorrhea?
- How Do I Cure Painful Spots On My Penis?
- Iodine Usefulness For Vaginal Infections
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.